Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 13, 2008, 7:21 AM CDT for Daviess County, Grundy County, Harrison County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2008, 7:21 AM CDT (12:21 UTC)
- Expired
- May 13, 2008, 8:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Daviess County, MO, Grundy County, MO, Harrison County, MO
The radar
The Pleasant Hill radar (KEAX), 152 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 131220 SVREAX MOC061-079-081-131300- /O.NEW.KEAX.SV.W.0077.080513T1221Z-080513T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 721 AM CDT TUE MAY 13 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI GRUNDY COUNTY IN NORTH CENTRAL MISSOURI SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 800 AM CDT * AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF GALLATIN...AND MOVING NORTHEAST AT 37 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JAMESPORT BY 730 AM CDT. 6 MILES SOUTHEAST OF GILMAN CITY BY 735 AM CDT. TRENTON BY 750 AM CDT. SPICKARD BY 800 AM CDT. THE TOWNS OF BRIMSON AND TINDALL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4027 9360 4006 9341 3988 9401 4008 9407 TIME...MOT...LOC 1221Z 241DEG 32KT 4001 9394 $$ MJ
2 follow-up statements
000
WWUS53 KEAX 131243
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 AM CDT TUE MAY 13 2008
MOC079-131300-
/O.CON.KEAX.SV.W.0077.000000T0000Z-080513T1300Z/
GRUNDY MO-
743 AM CDT TUE MAY 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY COUNTY
UNTIL 800 AM CDT...
AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TRENTON...MOVING EAST AT 34 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF GRUNDY
COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4027 9360 4006 9341 3995 9376 4000 9377
4002 9377 4004 9378 4016 9378 4017 9377
4020 9377
TIME...MOT...LOC 1243Z 257DEG 29KT 4006 9360
$$
STOFLET000
WWUS53 KEAX 131259
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CDT TUE MAY 13 2008
MOC079-131309-
/O.EXP.KEAX.SV.W.0077.000000T0000Z-080513T1300Z/
GRUNDY MO-
759 AM CDT TUE MAY 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY WILL EXPIRE AT
800 AM CDT...
AT 758 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4027 9360 4006 9341 3995 9376 4000 9377
4002 9377 4004 9378 4016 9378 4017 9377
4020 9377
TIME...MOT...LOC 1259Z 257DEG 29KT 4009 9344
$$
STOFLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:40 AM CDT, 41 minutes earlier.
Area forecast discussion, May 13, 6:40 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT TUE MAY 13 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /401 AM CDT TUE MAY 13 2008/ MAIN FORECAST CONCERN IS WITH PRECIP CHANCES AS COLD FRONT MOVES THROUGH THE AREA TODAY. WATER VAPOR IMAGERY EARLY THIS MORNING DEPICTING NORTHERN STREAM SHORT WAVE TROUGH NOW PUSHING INTO THE NORTHERN PLAINS WITH SOUTHERN STREAM SHORT WAVE TROUGH DIGGING INTO THE FOUR CORNERS REGION. ASSOCIATED COLD FRONT NOW STRETCHED FROM NORTHEAST NEBRASKA SOUTHWESTWARD INTO THE NORTHERN TX PANHANDLE. SYNOPTICALLY SPEAKING...NORTHERN STREAM SYSTEM WILL MOVE INTO THE UPPER MIDWEST THROUGH THE DAY TODAY WHILE THE SOUTHERN STREAM SYSTEM CLOSES OFF ALONG THE ARIZONA/NEW MEXICO BORDER. IN ADVANCE OF THE AFOREMENTIONED FRONTAL BOUNDARY...LLVL MOISTURE ADVECTION IS WELL UNDERWAY THIS MORNING WITH 60 DEGREE DEWPOINTS INTO NORTHERN TX. STILL QUITE A WAYS TO GO BEFORE DECENT MOISTURE WILL GET INTO OUR NECK OF THE WOODS. NEVERTHELESS...LLVLS GRADUALLY SATURATING THIS MORNING ON THE HEELS OF 50-70KT LLJ NOSING INTO THE REGION. ISENTROPIC ASCENT ALREADY UNDERWAY THIS MORNING WITH ISOLATED SHOWERS DEVELOPING ACROSS CENTRAL AND EASTERN MISSOURI...LIKELY TIED TO STRONGER LIFT ALONG THE 305K SFC. AREA BUFR SOUNDINGS INDICATING MOISTURE WILL REMAIN TRAPPED BENEATH STOUT INVERSION THROUGH THE MORNING HOURS AT LEAST ACROSS THE NORTHWEST HALF OF THE AREA. SOME HINTS AT STEEPER LOW LEVEL LAPSE RATES ABOVE SHALLOWER INVERSION ACROSS THE SOUTHEASTERN COUNTIES AND HAVE KEPT MENTION OF ISOLATED THUNDER TO ACCOUNT. OTHERWISE...WILL LIKELY ONLY SEE SCATTERED LIGHT SHOWERS WITH ANY MORNING ACTIVITY. OTHERWISE...MODELS INDICATING RAPID LLVL SATURATION WHICH SHOULD RESULT IN WIDESPREAD STRATUS FORMATION THIS MORNING. AFOREMENTIONED CAPPING INVERSION SHOULD KEEP SFC BASED CONVECTION AT BAY UNTIL MID/LATE AFTERNOON. CONCERNED ABOUT CLOUD COVER THIS AFTERNOON AND ITS AFFECTS ON POTENTIAL INSTABILITY. LLVL MOISTURE SHOULD CONTINUE TO INCREASE ACROSS THE AREA WITH SFC TDS LIKELY EDGING INTO THE UPPER 50S TO LOW 60S ACROSS THE EXTREME SOUTHERN CWA. OTHERWISE... MID 50 DEWPOINTS SHOULD BE FAIRLY COMMON. WITH INFLUENCE OF MAY SUN...MAY GET SOME BREAKS IN THE CLOUDS DURING THE AFTERNOON HOURS. IF THIS CAN TRANSPIRE...A MODERATELY UNSTABLE AIRMASS WOULD DEVELOP ACROSS THE REGION. HOWEVER...ATTM HAVING DOUBTS WHETHER THIS WILL OCCUR. COLD FRONT SHOULD ENTER NW MISSOURI/NE KANSAS BY THE EARLY AFTERNOON. STOUT CAP SHOULD KEEP CONVECTION AT BAY UNTIL MID AFTERNOON WHEN INFLUENCE OF FRONTAL LIFT IS EXPECTED TO PROVIDE SUFFICIENT FORCING FOR CONVECTIVE INITIATION. THIS MAY BE MORE PROBABLE ACROSS NORTHERN MISSOURI AS STRONGER LARGE SCALE ASCENT WILL BE PRESENT THERE. OTHERWISE...PRECIP SHOULD INCREASE AS THE FRONT INTERACTS WITH MORE ABUNDANT LLVL MOISTURE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA BY MID TO LATE AFTERNOON. SEVERE THREAT STILL VERY MUCH CONTINGENT ON MANY FACTORS. GIVEN STRONGER FORCING ACROSS THE NORTHERN PORTIONS OF THE MISSOURI...ALBEIT LESSER LLVL MOISTURE CONTENT...ANY DEEP MOIST CONVECTION THAT COULD DEVELOP WOULD INTERACT WITH A SUFFICIENTLY SHEARED ENVIRONMENT FOR PERHAPS SOME HAIL AND STRONG WIND PRODUCTION. BETTER SEVERE POTENTIAL WILL EXIST FURTHER SOUTH AND EAST ACROSS SE KS/SW MO INTO CENTRAL MO WHERE A RICHER THETA E AIR MASS WILL RESIDE. DEEP LAYER SHEAR WILL BE FAVORABLE FOR SUPERCELL MODES WITH CONVECTION THAT CAN DEVELOP ALONG THE FRONT. HOWEVER...IF SUFFICIENT INSTABILITY IS NOT REALIZED...ANY PRECIP THAT DEVELOPS WILL TEND TO GET SHEARED OVER LIMITING VERTICAL GROWTH. EXTENT OF CAP SHOULD ALSO LIMIT OVERALL CONVECTIVE COVERAGE...AT LEAST INITIALLY FAVORING DISCRETE CELL DEVELOPMENT ALONG THE FRONT. 0-6KM SHEAR VECTORS BECOME MORE PARALLEL TO THE FRONT WITH TIME LEADING TO THE POSSIBILITY OF STORM SEEDING AND AN EVENTUAL TRANSITION TO A MORE LINEAR MODE MAY EVOLVE. OVERALL...SEVERE POTENTIAL WILL BE HIGHLY DEPENDANT ON EXTENT OF LLVL MOISTURE RETURN...AMOUNT OF HEATING RECEIVED AND ITS INFLUENCE ON AVAILABLE INSTABILITY. NEVERTHELESS...GIVEN AMOUNT OF DEEP LAYER SHEAR AND POTENTIAL FOR MODEST INSTABILITY...SEVERE IS CERTAINLY POSSIBLE WITH MORE WIDESPREAD SEVERE POTENTIAL LIKELY FURTHER SOUTH ACROSS SE KS INTO SOUTHERN AND CENTRAL MO. FRONT SHOULD BE THROUGH THE AREA TONIGHT WITH COOLER TEMPS ADVECTING IN THEREAFTER. FOUR CORNERS CUTOFF LOW WILL TRANSITION EASTWARD ON WED NIGHT INTO THU AGAIN INCREASING PRECIP CHANCES ACROSS THE AREA. ATTM...APPEARS SFC LOW TRACK WILL REMAIN SOUTH OF THE AREA PLACING THE CWA IN A GENERAL RAIN EVENT. DEROCHE && .AVIATION... FOR THE 12Z TAFS...STRATOCU DECK HAS QUICKLY FORMED OVER THE REGION SINCE 10Z AND WILL SEE VFR CEILINGS THROUGH LATE MORNING. LLWS STILL A CONCERN THIS MORNING AS WELL. CEILINGS WILL DROP INTO THE MVFR CATEGORY BY LATE MORNING WITH THE THREAT OF LIGHT RAIN. THESE CONDITIONS WILL PREVAIL UNTIL MID TO LATE AFTERNOON WHEN A COLD FRONT WILL PASS THROUGH THE TERMINALS. CEILINGS WILL LOWER SOME INTO THE 1500-2000 FT RANGE IN THE WAKE OF THE COLD FRONT WITH THE RAIN CHANCES ENDING BY EARLY EVENING. A SMALL WINDOW FOR THUNDERSTORMS WILL EXIST NEAR THE TIME OF THE COLD FRONTAL PASSAGE. DRIER AIR WILL WORK SOUTHEASTWARD LATE TONIGHT WITH CEILINGS IMPROVING TO VFR CATEGORY. SKIES WILL GRADUALLY CLEAR OFF AFTER 06Z. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 13, 5:48 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 AM CDT TUE MAY 13 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 548 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES EAST FROM NEBRASKA AND KANSAS. CLOUD COVER THIS MORNING AND INTO THIS AFTERNOON AS WELL AS A LACK OF DEEP LOW LEVEL MOISTURE WILL TEND TO LIMIT THE INSTABILITY NEEDED FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS MOST LOCATIONS. HOWEVER...STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. BETTER CHANCES FOR SEVERE WEATHER WILL EXIST ACROSS THE SOUTHERN PORTIONS OF THE OUTLOOK AREA WHERE RICHER LOW LEVEL MOISTURE WILL RESIDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY ACTIVITY MAINLY ALONG AND SOUTH OF A OSAWATOMIE KANSAS TO SEDALIA MISSOURI LINE. IN ADDITION...SUFFICIENT SHEAR WILL BE IN PLACE FOR AN ISOLATED TORNADO THREAT ACROSS THIS AREA AS WELL. SHOULD THE INSTABILITY INCREASE MORE THAN ANTICIPATED...THEN THE RISK OF A FEW THUNDERSTORMS REACHING SEVERE LIMITS WILL INCREASE ACROSS THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A OSAWATOMIE KANSAS TO SEDALIA MISSOURI LINE. DEROCHE
In the hours before
Special weather statement, May 13, 6:40 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT TUE MAY 13 2008 MOZ004-005-013>015-023-131230- DAVIESS-DE KALB-GENTRY-GRUNDY-HARRISON-LIVINGSTON- 640 AM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ALERT FOR DAVIESS...EASTERN DEKALB... NORTHWESTERN LIVINGSTON...SOUTHEASTERN GENTRY...SOUTHERN HARRISON AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 730 AM CDT... AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PATTONSBURG TO 6 MILES NORTHEAST OF CAMERON...MOVING NORTHEAST AT 38 MPH. THESE STORMS WILL BE NEAR... PATTONSBURG BY 650 AM CDT. GALLATIN BY 700 AM CDT. GILMAN CITY AND JAMESPORT BY 715 AM CDT. THE TOWNS OF WEATHERBY...SANTA ROSA...MCFALL...WINSTON...KIDDER... ALTAMONT...JAMESON...COFFEY AND LOCK SPRINGS ARE ALSO IN THE PATH OF THESE STORMS. MARBLE TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:24 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.